# SDR 2021FA0000046

- Difficulty date: February 15, 2021
- Submitted: February 15, 2021
- Operation: General aviation
- Aircraft: N6378M
- Make and model: Cessna 152
- Aircraft serial: 15280974
- Aircraft time: 12,210 hours
- Engine: Lyc O320*
- Engine time: 6,750 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Fire
- Stage of operation: TX
- How discovered: O
- Nature of condition: A, B, G
- Precautionary procedure: F

## Discrepancy

THE ENGINE WAS OVERHAULED ON DECEMBER 10, 2020. IT WAS PLACED INTO SERVICE IN THE ABOVE AIRPLANE JANUARY 22, 2021. POST ENGINE INSTALLATION RUNS AND INITIAL FLIGHT WAS NORMAL. AFTER THE INITIAL (BREAK IN) FLIGHT WE CHANGED THE OIL, OIL FILTER AND SERVICED THE OIL SUCTION SCREEN. APPROXIMATELY 10 HOURS TIS SMOH DURING AN ATTEMPTED START (THE ENGINE WAS INCREDIBLY HARD TO START AFTER WE PLACED IT BACK INTO SERVICE (IT HAD BEEN VERY COLD WITH A SINGLE PRIMER NOZZLE, MAY HAVE BEEN THE PROBLEM). DURING A START ATTEMPT BY AN INSTRUCTOR AND STUDENT, THE ENGINE DID NOT START AND AN INDUCTION FIRE IGNITED. FIRE EXT WAS DISCHARGED. WE CLEANED UP THAT MESS, IT FLEW THE NEXT DAY. THE FOLLOWING DAY SAME START ISSUE AGAIN BUT NOW HAD A LARGER FIRE WHICH DAMAGED SOME ENGINE COMPONENTS. WE REMOVED THE COWLINGS AGAIN AND FOUND THE FOLLOWING; #3 CYLINDER HAD AN INDUCTION LEAK (FUEL STAINING PRESENT ON THE TUBE), THE GASKET WAS INSTALLED INCORRECTLY. ALL OF THE INTAKE TUBE FLANGE BOLTS WERE UNDER TORQUED AND WE FOUND THAT ONE MAGNETO WAS ABOUT 5 DEGREES TOO EARLY AND THE OTHER WAS ABOUT 3 DEGREES EARLY (LOOKING FOR A REASON FOR A BACKFIRE TO IGNITE THE FUEL IN THE AIRBOX.
